lamotrigine and poison oak

dustmansam

Member
Messages
21
Reaction score
0
Points
11
i recently upped my dose of lamotrigine from 500 to 600 mg. two weeks ago I got poison oak behind my knee(i think) and it was exceptionally bad. Extreme weeping and then exfoliation almost like a burn. Just as it seemed to be abating, what I think is the lamictal rash started and has continued to grow for the last few days. I have read in numerous places that you should stay away form poison oak if you are on lamictal, but it never goes into why. any ideas
 

chmmr

New
Messages
261
Reaction score
0
Points
0
I googled and all i found was that the lamictal can make you respond even worse to the poison oak. Have you seen a doctor about the rash? Good luck!!
 

valeriedl

VIP
Moderator
Supporter
Messages
4,217
Reaction score
42
Points
203
I'm on Lamictal too and about a month ago I got poison ivy VERY BAD! I'm not even sure how I got it because I don't do a lot of yard work but I know there is poison ivy around the house.

I woke up one morning with my eyes swelled. The next day they were swelled about half shut and I started to get a rash on my arms and legs. I went to a dermatologist and he told me I had 'some big medical word' which scared me to death because I had no clue what it was. Turned out it was only poison ivy.

He gave me steroids to take which would make it go away faster. If I didn't take them then I'd have to let it run its course which could last over a month.

It got a little worse before it started to go away. I got blisters in between my fingers and the rash spread some more. It was gone in about 2 weeks.

I don't think I've ever had poison ivy before but I wonder if the Lamictal could have made it easier to get?

My grandmother is also taking a seizure med (can't remember what one) and she just got poison ivy very bad too.
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
16,696
Reaction score
163
Points
173
Lamictal seems to make all sorts of skin problems worse -- acne, sunburn, poison ivy, etc. I think it has to do with how it interacts with estrogen, since estrogen plays a role in skin health.
 

dustmansam

Member
Messages
21
Reaction score
0
Points
11
I know this comment is really late to the party, but I am trying Lamotrigine again after a few years. I am currently on Felbamate and have a VNS. They also have me on an aromatase inhibitor[anastrozole]. .5mg once a day. Because of your earlier comment about its interaction with estrogen, I was wondering if you have any comments on my current cocktail? Oh, I am titrating up on Lamotrigine 50mg once a day right now and the plan is to get rid of the Felbamate, eventually
 
Top